Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2006, 1:17 PM CDT for Marathon County, Wisconsin. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 24, 2006, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:20 PM CDT | HAIL 0.75 | Wausau, WI | |
| Jun 24, 1:21 PM CDT | HAIL 0.88 | Rib Mountain, WI | |
| Jun 24, 1:28 PM CDT | TSTM WND GST 52 | Wausau, WI | ASOS MEASURED 45 KTS/52 MPH FROM 360 DEG. |
| Jun 24, 1:32 PM CDT | HAIL 0.75 | Wausau, WI | PENNY SIZE HAIL COVERING THE GROUND. |
| Jun 24, 1:43 PM CDT | HAIL 0.75 | Weston, WI | HAIL UP TO 3/4 INCH AND EXTREMEMLY HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 241817 SVRGRB WIC073-241900- /O.NEW.KGRB.SV.W.0053.060624T1817Z-060624T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 117 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN * UNTIL 200 PM CDT * AT 115 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND STRONG WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAUSAU... AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTON BY 130 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922 $$ JKL
2 follow-up statements
000 WWUS53 KGRB 241833 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 132 PM CDT SAT JUN 24 2006 WIC073-241900- /O.CON.KGRB.SV.W.0053.000000T0000Z-060624T1900Z/ MARATHON WI- 132 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR MARATHON COUNTY... AT 128 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH. THIS STORM WAS LOCATED ON THE SOUTH SIDE OF WAUSAU NEAR SCHOFIELD...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RINGLE BY 150 PM... IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS IMMEDIATELY. STAY AWAY FROM WINDOWS. LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922 $$ JKL
000 WWUS53 KGRB 241858 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 157 PM CDT SAT JUN 24 2006 WIC073-241907- /O.EXP.KGRB.SV.W.0053.000000T0000Z-060624T1900Z/ MARATHON WI- 157 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRES AT 200 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 700 PM CDT. LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 24, 3:30 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SAT JUN 24 2006 .SHORT TERM...TODAY THROUGH SUNDAY. MAIN FORECAST FOR THIS PERIOD WILL BE ON CONVECTION AND ASSOCIATED CLOUD COVER AND ITS AFFECTS ON MAXIMUM TEMPERATURES BOTH DAYS. RADAR INDICATED MID LEVEL RETURNS ACROSS CENTRAL WISCONSIN WHERE A FEW SPRINKLES WERE PROBABLY BEING REPORTED. 00Z GRB SOUNDING VERY DRY... SO PRECIPITATION SHOULD HAVE A HARD TIME WORKING INTO EAST CENTRAL WISCONSIN THIS MORNING. HAVE TAPERED PRECIPITATION CHANCES DOWN ACROSS THE EAST EARLY THIS MORNING...BUT REMAINDER OF THE FORECAST PACKAGE FOR TODAY REMAINS RELATIVELY UNCHANGED FROM PREVIOUS FORECAST. NEW DAY1 FROM SPC HAS AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. THINK CLOUD COVER AND LACK OF DEEP MOISTURE SHOULD LIMIT ANY WIDESPREAD SEVERE WEATHER OUTBREAK. IF THERE WOULD BE ANY SEVERE WEATHER...IT WOULD BE ACROSS CENTRAL WISCONSIN CLOSER TO THE SURFACE LOW AND ASSOCIATED WARM FRONT. DID RAISE MAXIMUM TEMPERATURES A DEGREE OR TWO DUE TO WARM START AND HIGH TEMPERATURES UPSTREAM YESTERDAY UNDER THE TROUGH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA TONIGHT. THE SHOWERS AND STORMS SHOULD BECOME SCATTERED OVERNIGHT. PRECIPITATION WILL LINGER INTO SUNDAY ALTHOUGH A DIMINISHING TREND SHOULD ESTABLISH ITSELF DURING THE AFTERNOON HOURS AND COOLER AND DRIER AIR WORKS IN FROM THE NORTHEAST AND UPPER TROUGH SHIFTS EAST OF THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING OF PCPN IS ONCE AGAIN THE MAIN CONCERN IN THE LONG TERM. MEDIUM RANGE MODELS ARE SIMILAR IN SHOWING RIDGES IN THE EASTERN AND WESTERN CONUS WITH A TROF OVER THE WESTERN GREAT LAKES REGION. 00Z WRF AND GFS FORECAST SOME PCPN IN THE EAST ON SUNDAY NIGHT WITH A 500 MB CYCLONE IN THE VICINITY...AND CONTINUE PCPN MONDAY AS THIS FEATURE STARTS TO FILL. THERE WILL BE A BRIEF DRY PERIOD BEFORE ANOTHER 500 MB CYCLONE AND A SURFACE COLD FRONT DROP SOUTH INTO WISCONSIN. PCPN SHOULD GET GOING IN THE AREA TUESDAY AND CONTINUE THROUGH WEDNESDAY BEFORE SURFACE HIGH PRESSURE BUILDS INTO THE STATE KEEPING THINGS DRY FOR THE LATTER HALF OF THE WEEK. ONLY MINOR CHANGES TO TEMPERATURES IN THE DIRECTION OF GFSX MOS AND HPC MANUAL GUIDANCE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-251715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AUSTIN WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 24, 1:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
113 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL WAUSAU 44.96N 89.63W
06/24/2006 M0.25 INCH MARATHON WI TRAINED SPOTTER
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:43 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Jun 24, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 44 min |
| Jun 24, 2:21 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 39 min |
| Jun 24, 2:48 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 57 min |
| Jun 24, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| Jun 24, 3:26 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Jun 24, 4:03 PM CDT | Marine Weather Statement | GRB | 47 min | |
| Jun 24, 5:17 PM CDT | Tornado Warning | GRB | Calumet | 28 min |
| Jun 24, 6:01 PM CDT | Marine Weather Statement | GRB | 89 min | |
| Jun 24, 6:30 PM CDT | Marine Weather Statement | GRB | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.